Plan B, Period or Implantation Bleeding?

Patient

Q: I took plan b an hour after sex (9 days ago), and now I believe I have my period. But I'm worried it could be implantation spotting? It has lasted for two days now, its definitely blood red and it seems simply like a light period. I have my usual level of heavy cramping as well. A pregnancy test turned up negative this morning, but I'm worried it's too soon for it to tell. Could this light "period" be caused by plan b? This is the usual time in my cycle for my period to occur.

Symptoms:  Vaginal bleeding, cramps
Doctor

A:   Hi,
Thanks the query.
I understand your concern.
The possibility of pregnancy is less in your case as you took emergency pill within one hour of intercourse.
Emergency pill can lead to withdrawal bleeding after one week to ten days of intake.
Withdrawal bleeding can be lighter compared with regular menstrual flow, that could be the possible cause for your lighter period.
If you want to be sure, please repeat urine pregnancy test after one week.
Take care.

Related Q&A

Q: I had sex on my ovulation day, took ellaone 30 minutes after condom broke and ejaculation. Is there a high chance of ...

Q: I had an IUD inserted November 7 and the first week I experience severe cramping and now about three weeks after I am...

Q: Either the day of ovulation or the day before me and my girlfriend were grinding naked I realized ther was Precum so ...

Q: I engaged in a sexual activity, but we didn't do sexual intercourse. But, his precum was smeared outside my vagina (n...

Q: On the day of ovulation I rubbed my penis between her but cheeks but never bellow the anus I am worried that the Prec...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews